Jump to content
Important Survey - Please Participate ×

Xanax


[Be...]

Recommended Posts

I finished my tapering off Xanax 6 months after a 1 and a half year slow taper. I still am having physical and emotional symptoms and would like to hear from others who have finished their tapering. I have never spoken to anyone who has successfully gotten off of Xanax after being for a long time and have been looking for 2 years to hear from others.  I live in the USA and have attended many 12 step and other recovery meetings but never heard from anyone only "addicted accidentally" to Xanax.  There was usually another primary drug they were getting off of.
Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  Congratulations on getting off xanax! 

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Post Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

Hello- I tapered off xanax after taking it for thirty years. I took my last pill May 31st so I am at 7 months. It has been a very difficult journey but I am grateful to be free of xanax. I can say with certainty now I will never take another xanax. So yes I believe it is possible to get off xanax after years of usage. Yes I still have side effects- tinnitus, tingling hands and feet and surges of anxiety but I am learning coping strategies to deal with these issues without resorting to xanax.
Link to comment
Share on other sites

  • 2 weeks later...

I was on xana for 14 years - 1mg for insomnia - this is my third time quitting in three years but I have a much greater understanding that it will have physical, emotional and mental W/d for many months to come. I am 72 so having digestive issues after the last xanax and anxiety in waves as well as tiredness can often be confused with age. Though I have NO health issues other than anxiety -- it has been the cause of all my health issues in my life. I believe by knowing how complex this is to remove from my life I will be stronger especially since my husband is very supportive. He was very worried I was on this so long -- but honestly, I believe my doctor thought I would need it until my death without understanding the surrounding problems. It's hard but this is a great place. I read in the morning about others successes and if I can get thru the first few hours and get back into life I am fine. Just remember that you are NOT alone here and we all understand how hard it is to cope and that this time we will help one another.

My mother was a valium and vicodin and alcohol addict and spent a lifetime miserable until she committed suicide at 87. I hope to live as long but a whole lot better!

Keep at it.

Link to comment
Share on other sites

×
×
  • Create New...